Thunderstorm Wind, Clinch
- When
- July 21, 3:30 PM EST
- Where
- Clinch County, Dupont
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.915, -82.706 (the zone’s center; the record gives no point)
Large pine tree down across highway 84.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 1:30 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 21 2002 CURRENTLY...PERSISTENT UPPER TROF CONTINUES FROM MID-ATLC TO CENTRAL GULF COAST. THERE WAS A VORT MAX IN THE WEST FLORIDA PANHANDLE AND ANOTHER OFF THE EAST CENTRAL FLORIDA COAST. AT THE SURFACE...A WEAK TROUGH STRETCHED FROM OFFSHORE THE CAROLINA COAST TO GEORGIA. WSR 88D WAS SHOWING A CLUSTER OF STRONG THUNDERSTORMS ALONG GULF COAST FROM JUST SOUTH OF TLH TO PUTNAM...ST JOHNS...AND FLAGLER COUNTIES. THE EAST COAST SEABREEZE WAS RESPONSIBLE FOR THE STORMS FIRING UP THERE. MODELS/ZFP...DESPITE THE EARLY ONSET OF THUNDERSTORMS IN N FL...THE APPROACH OF THE VORT LOBE FROM THE FL PANHANDLE (AND ALSO ANOTHER DROPPING INTO SE GA) WILL LEAD TO ANOTHER ROUND OF STRONG THUNDERSTORMS ACROSS MUCH OF THE CWA LATER THIS AFTERNOON AND EVE. THE MAIN CONCERNS AS WAS CASE YESTERDAY WILL BE PULSE SEVERE STORMS. THIS WILL BE ESPECIALLY THE CASE IN GEORGIA WHERE THE ATMOSPHERE HAS NOT BEEN WORKED ON YET AND IT IS ALREADY PUSHING 90 DEGREES. MODELS IN GOOD AGREEMENT IN KEEPING SURFACE AND UPPER TROUGH IN THE AREA THIS WEEK AND LOW LEVEL RIDGE ACROSS SOUTH CENTRAL FLORIDA. THIS SHOULD RESULT IN A GOOD INFLUX OF GULF MOISTURE AND COUPLED WITH ANY HEATING ...MID LEVEL IMPULSES...AND INSTABILITY SHOULD LEAD TO NUMEROUS SHOWERS AND STORMS AT LEAST THROUGH THURSDAY OF NEXT WEEK. BY THE END OF THE WEEK AND WEEKEND...THE TROUGH DISSIPATES AND LOW LEVEL RIDGE BUILDS NORTH INTO NORTH CENTRAL FLORIDA. SHOULD SEE A RETURN TO NEAR CLIMO POPS. PRELIM AMG TT 070/090 070/090 074 08474 SSI TT 075/087 075/087 077 08474 JAX TT 072/090 072/090 074 08474 SGJ TT 074/087 074/087 075 08474 GNV TT 073/090 071/090 074 08474 OCF TT 072/090 071/090 074 08474= .JAX... .GA...NONE. .FL...NONE. PP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SUN JUL 21 2002 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA. STORMS WILL BE MOST NUMEROUS OVER FLORIDA. ISOLATED STORMS MAY BECOME SEVERE WITH WIND GUSTS OF 60 MPH AND HAIL. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1219 PM EDT SUN JUL 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 7N SANDERSON FL WIND DAMAGE
07/20/02 BAKER TREES DOWN BETWEEN
SANDERSON AND TAYLOR ALONG
HWY 250. SMALL HAIL.
REPORTED BY BAKER COUNTY
SHERIFF.
0320 PM ST. GEORGE GA WIND DAMAGE
07/20/02 CHARLTON POWER LINES DOWN. TREES
SNAPPED OFF AND UPROOTED.
HALF INCH HAIL. REPORTED BY
OKEFENOKEE REMC.
0530 PM 2S NAHUNTA GA .88 INCH HAIL
07/20/02 BRANTLEY REPORTED BY OKEFENOKE
REMC.
0620 PM ST MARYS GA WIND DAMAGE
07/20/02 CAMDEN LARGE OAK TREES DOWN ON
HOUSES AND .75 INCH HAIL.
REPORTED BY NWS EMPLOYEE
(OFF DUTY).
0700 PM ST MARYS GA WIND DAMAGE
07/20/02 CAMDEN OAK TREES DOWN. HICKORY
TREES UPROOTED AND SNAPPED.
TREE DOWN ON HOUSE AT 802
BAY TREE CIRCLE. REPORTED
BY NWS EMPLOYEE (OFF DUTY).
SECThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large pine tree down across highway 84.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306792.